Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 15, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Jun 5, 2008, 4:03 AM CDT for 33 counties in Texas. It took effect at Jun 5, 2008, 6:00 AM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2008, 4:03 AM CDT (09:03 UTC)
- In effect from
- Jun 5, 2008, 6:00 AM CDT
- Expired
- Jun 5, 2008, 10:00 PM CDT
- In force
- 16 hr
- Issued by
- NWS Austin/San Antonio, TX
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.1 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1294 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEWX 050903 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 403 AM CDT THU JUN 5 2008 ...WINDY CONDITIONS TO LAST BEYOND SUNSET... .A TIGHT PRESSURE GRADIENT WILL SUPPORT SUSTAINED WINDS OF 20 TO 30 MPH THIS AFTERNOON. A FIXED LOW LEVEL JET OVER TEXAS WILL INDUCE WIND GUSTS TO 45 MPH ONCE THE MORNING INVERSION BREAKS. THE TIGHT PRESSURE GRADIENT WILL EASE UP OVERNIGHT WHEN THE UPPER LOW MOVES AWAY FROM TEXAS. TXZ171>173-183>194-202>209-217>225-228-051715- /O.NEW.KEWX.WI.Y.0015.080605T1100Z-080606T0300Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 403 AM CDT THU JUN 5 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WILL PERSIST THROUGHOUT THE DAY. WINDS WILL FREQUENTLY GUST TO 45 MPH OVER THE HILL COUNTRY. AFTER SUNSET THE WINDS WILL GRADUALLY SUBSIDE TO 10 TO 20 MPH. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING INTO CROSS WINDS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS74 KEWX 051652 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1152 AM CDT THU JUN 5 2008 ...WINDY CONDITIONS WILL CONTINUE THROUGH 10 PM THIS EVENING... .A TIGHT PRESSURE GRADIENT WILL SUPPORT SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS TO 35 TO 45 MPH THIS AFTERNOON AND EVENING. THE TIGHT PRESSURE GRADIENT WILL EASE UP SLIGHTLY OVERNIGHT WHEN THE UPPER LOW MOVES AWAY FROM TEXAS. TXZ171>173-183>194-202>209-217>225-228-060245- /O.CON.KEWX.WI.Y.0015.000000T0000Z-080606T0300Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 1152 AM CDT THU JUN 5 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... STRONG SOUTHERLY WINDS OF 25 TO 30 MPH WILL PERSIST THROUGHOUT THE AFTERNOON AND EVENING. WINDS WILL FREQUENTLY GUST TO 35 TO 45 MPH. BY LATE EVENING WINDS WILL GRADUALLY SUBSIDE TO 15 TO 20 MPH. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING INTO CROSS WINDS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. $$
000 WWUS74 KEWX 060252 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 952 PM CDT THU JUN 5 2008 ...WIND ADVISORY FOR SOUTH CENTRAL TEXAS AND THE HILL COUNTRY WILL BE ALLOWED TO EXPIRE AT 10 PM... .WEAKENING PRESSURE GRADIENTS WILL ALLOW WINDS TO DROP BELOW WIND ADVISORY CRITERIA OVERNIGHT. HOWEVER...STRONG SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE OVERNIGHT. TXZ171>173-183>194-202>209-217>225-228-060400- /O.EXP.KEWX.WI.Y.0015.000000T0000Z-080606T0300Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 952 PM CDT THU JUN 5 2008 ...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING... THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 PM CDT THIS EVENING. BREEZY SOUTHEAST TO SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL CONTINUE OVERNIGHT BUT WILL REMAIN BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Jun 5, 3:34 AM CDT, 29 minutes earlier.
Area forecast discussion, Jun 5, 3:34 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 334 AM CDT THU JUN 5 2008 .DISCUSSION... STRATUS CLOUDS ARE STREAMING NORTH AT 45 TO 50 KTS, ALONG WITH SOME STREAMER SHOWERS MOVING ONSHORE. THE UPPER LOW CONTINUES TO DIG ACROSS THE DESERT SOUTHWEST. OUR WINDS TODAY WILL REACH WIND ADVISORY CRITERIA BASED ON PRESSURE GRADIENT ALONE. EVEN WITH THE CURRENT INVERSION IN PLACE, WINDS ARE SUSTAINED AT 15 TO 20 MPH. AFTER THE INVERSION BREAKS, WINDS WILL EASILY GUST TO 40 MPH. HEAT INDICES OVER THE SOUTHWEST COUNTIES WILL RISE ABOVE 105 DEGREES TODAY AND FRIDAY. STREAMER SHOWERS ARE POSSIBLE AGAIN TONIGHT OVER THE EASTERN COUNTIES WHERE PRECIPITABLE WATER VALUES RISE TO 1.6. AS THE UPPER LOW PULLS INTO THE CENTRAL U.S., THE DRY LINE/COLD FRONT COMBO MAY PRODUCE BACK BUILDING SHOWERS AND THUNDERSTORMS OVER THE HILL COUNTRY. AN EASTERLY WAVE IN THE TROPICS MOVES WEST ACROSS TEXAS WHILE ANOTHER TROF DEVELOPED OVER THE ROCKIES. THE RESULT IS A TROPICAL AIRMASS TAP FOR THE WEEKEND AND THE BEGINNING OF NEXT WEEK. ISOLATED NOCTURNAL SHOWERS AND WIDELY SCATTERED AFTERNOON SHOWERS WITH THE SEABREEZE BOUNDARY CAN BE EXPECTED OVER THE WEEKEND AND THROUGH WEDNESDAY. THE INCREASED PRECIPITABLE WATER WILL LOWER AFTERNOON TEMPERATURES CLOSER TO NORMAL VALUES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 95 77 93 77 94 / - 20 20 10 20 AUSTIN BERGSTROM INTL AIRPORT 96 77 93 77 94 / - 20 20 10 20 DEL RIO INTL AIRPORT 100 79 97 79 94 / - 10 10 10 10 SAN ANTONIO INTL AIRPORT 95 77 93 77 91 / - 20 20 10 20 && .EWX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 06/09
Hazardous weather outlook, Jun 4, 7:11 PM CDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 711 PM CDT WED JUN 4 2008 TXZ171>173-183>194-202>209-217>225-228-060015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 711 PM CDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.